Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 74, NWS Milwaukee, WI

October 9, 2012

NWS Milwaukee, WI issued this small craft advisory at Oct 9, 2012, 7:00 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2012, 7:00 PM CDT (00:00 UTC)
Expired
Oct 9, 2012, 9:00 PM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WHUS73 KMKX 100000
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
700 PM CDT TUE OCT 9 2012

...GUSTY WINDS TO REMAIN INTO THE EVENING HOURS...

.GUSTY WEST NORTHWEST WINDS BEHIND A COLD FRONT WILL REMAIN AT
SMALL CRAFT ADVISORY LEVELS INTO THE EARLY EVENING HOURS FROM
MILWAUKEE SOUTH. WINDS WILL SUBSIDE FOR A TIME FROM LATE THIS EVENING
INTO THE OVERNIGHT HOURS...AND THEN INCREASE EARLY IN THE
MORNING..

LMZ645-646-100200-
/O.CAN.KMKX.SC.Y.0073.000000T0000Z-121010T0000Z/
/O.NEW.KMKX.SC.Y.0074.121010T0000Z-121010T0200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
700 PM CDT TUE OCT 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: WEST NORTHWEST 15 TO 25 KNOTS EASING TO 10 TO 15 KNOTS.
  WINDS BECOMING WEST 15 TO 25 KNOTS LATE TONIGHT.

* WAVES: 3 TO 6 FEET...GRADUALLY SUBSIDING TO 2 TO 4 FEET BY MID-
  EVENING AS WINDS WEAKEN SLIGHTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-100100-
/O.CAN.KMKX.SC.Y.0073.000000T0000Z-121010T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
700 PM CDT TUE OCT 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS...BUT ARE
EXPECTED TO INCREASE AGAIN OVERNIGHT.

$$

REM
WWW.WEATHER.GOV/MKX
1 follow-up statement
250 
WHUS73 KMKX 100157
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CDT TUE OCT 9 2012

...WINDS TO EASE FOR A TIME TONIGHT...

.GUSTY NORTHWEST WINDS BEHIND A COLD FRONT HAVE EASED BELOW
CRITERIA. THE WINDS WILL TURN WEST THROUGH THE EARLY OVERNIGHT HOURS...THEN
BECOME NORTHWEST AND INCREASE BEFORE DAYBREAK. ANOTHER SMALL CRAFT
ADVISORY IS LIKELY FOR EARLY WEDNESDAY INTO THURSDAY.

LMZ645-646-100300-
/O.EXP.KMKX.SC.Y.0074.000000T0000Z-121010T0200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 PM CDT TUE OCT 9 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. 

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 2:43 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Oct 9, 2:43 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT TUE OCT 9 2012

.TONIGHT - CONFIDENCE...MEDIUM
SURFACE COLD FRONT WILL EXIT TO THE EAST THIS EVENING WITH NORTHWEST
WINDS/COLD/DRY ADVECTION TAKING HOLD. SOLID RAIN AREA ACROSS NW CWA
WITHIN 700-500 MILLIBAR FRONTOGENETICAL FORCING AND STRONG UPPER JET
DYNAMICS. THIS ALL PROGGD TO TRANSLATE EASTWARD INTO THE EVENING
HOURS AS SHORTWAVE PUSHES EAST. RAIN TO EXIT BEFORE MIDNIGHT OR
SO. PLENTY OF WRAPAROUND TYPE STRATOCU UPSTREAM IN MN. SOME OF THIS
HAS A DIURNAL LOOK TO IT. BETWEEN NW WINDS AND THIS CLOUD POTENTIAL
DID NOT LOWER TEMPS TO BELOW FREEZING...SO NO HEADLINE. TOUGH CALL.
IF THOSE CLOUDS UPSTREAM BREAK AND DECOUPLING OCCURS COULD HAVE SOME
ISSUES WITH FREEZING TEMPS ESPECIALLY NNW OF MSN. WILL GO WITH MORE
CLOUDS AND MORE MIXING KEEPING TEMPS FROM GETTING TOO OUT OF HAND.

.WEDNESDAY - CONFIDENCE...MEDIUM
850/925 MILLIBAR COLD POOL WILL BE ACROSS THE AREA DURING THE
MORNING. DECENT WINDS OFF THE DECK WILL MIX DOWN SO NW WINDS WILL BE
GUSTY. MODELS SUGGEST SOME STRATOCU PER LOW LEVEL RH PROGS AND WITH
COVERAGE UPSTREAM TODAY HARD TO ARGUE WITH. DURING THE AFTERNOON
GRADIENT SLACKENS WITH SURFACE RIDGE AXIS COMING NEARLY OVERHEAD.
AFTERNOON 925 TEMPS SUGGEST UPPER 40S/LOW 50S FOR HIGHS.

.WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE IS HIGH.

LOW PRESSURE WILL LIKELY TRACK ACROSS THE U.P OF MICHIGAN/LAKE
SUPERIOR. THE SHORT RANGE CANADIAN AND THE NAM ARE THE FARTHEST
SOUTH...TAKING THE LOW ACROSS NORTHERN WISCONSIN. THE OTHER MODELS
ARE FARTHER NORTH. EITHER WAY...ANY PRECIP SHOULD STAY NORTH OF
THE FORECAST AREA. WE WILL SEE SOME CLOUDS ROLL THROUGH. EXPECT A
NON-DIURNAL TEMP CURVE WEDNESDAY NIGHT AS TEMPS LIKELY DROP/BOTTOM
OUT IN THE EVENING...THEN RISE WITH INCREASING SOUTHERLY FLOW AND
THE ARRIVAL OF A THERMAL RIDGE. THE STRENGTH OF THE WIND WILL
DEPEND ON THAT FINAL LOW TRACK...BUT NOTHING SIGNIFICANT EITHER
WAY. THE TRAILING COLD FRONT SWEEPS THROUGH DURING THE DAY ON
THURSDAY...BUT COMES THROUGH DRY.

.THURSDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE IS HIGH.

HIGH PRESSURE SETTLES IN FOR QUIET...BUT COOL CONDITIONS.

.SATURDAY INTO SUNDAY...FORECAST CONFIDENCE IS HIGH.

VERY LITTLE CHANGE TO THE WEEKEND STORM. THE MODELS CONTINUE TO BE
IN EXCEPTIONAL AGREEMENT ON THE INITIAL RAIN HITTING FIRST THING
SATURDAY MORNING WITH THE LEADING WARM AIR ADVECTION EVENT. THERE
IS STILL SOME INDICATION WE COULD SEE A BREAK IN THE RAINFALL...
ESPECIALLY EAST...DURING THE AFTERNOON ON SATURDAY AS THE WAA
HEADS EAST AND WE WAIT FOR THE SECOND ROUND...THAT WOULD BE WITH
THE ARRIVAL OF THE DEEP FORCING ASSOCIATED WITH THE MAIN UPPER
SYSTEM AND ITS SURFACE LOW. FOR THE MAIN SYSTEM...THE ECMWF HAS
SLOWED DOWN COMPARED TO THE GFS. THE GFS HAS THE SFC LOW OVR
SCNTRL MINNESOTA AT 00Z SUN...WHILE THE EC IS OVR NE NEBRASKA. BY
12Z SUN...THE GFS IS TAKING THE LOW OUT OVR LAKE SUPERIOR...THE EC
IN SE MINNESOTA. THE SLOWER TREND FOR A BIG SYSTEM LIKE THIS IS
PROBABLY ON TARGET. WILL CONTINUE THE VERY HIGH PRECIP
PROBABILITIES THROUGH SATURDAY NIGHT. THESE MAY HAVE TO BE
CONTINUED INTO SUNDAY...BUT WILL WAIT ANOTHER MODEL RUN BEFORE
MAKING THIS SHIFT.

.MONDAY AND TUESDAY...FORECAST CONFIDENCE LOW TO MEDIUM.

IT LOOKS LIKE HIGH PRESSURE SHOULD RETURN FOR EARLY NEXT WORK
WEEK. WE COULD SEE A WEAK COLD FRONT COME THROUGH LATE MONDAY
NIGHT INTO TUESDAY...BUT THERE IS MODEL DISCREPANCY WITH THAT. NOT
MUCH CONFIDENCE THAT FAR OUT.

&&

.AVIATION/00Z TAFS/...PRECIP CORRIDOR STILL NW OF KMSN FROM NRN IA
INTO WESTERN WI RIDING ALONG UPPER JET IN REGION OF BEST 700-500
MILLIBAR FRONTOGENETICAL FORCING. FORCING TRANSLATES EAST INTO SRN
WI LATE THIS AFTERNOON/EVENING. MOST CEILINGS ARE IN THE VFR
CATEGORY THOUGH A FEW AREAS DROPPING INTO MVFR CATEGORY. GUIDANCE
SUGGESTS THIS POTENTIAL 21-03Z WEST TO EAST ACROSS SRN WI. COLD
ADVECTION STRATOCU FIELD MAY CLIP SRN WI LATER TONIGHT/EARLY
WEDNESDAY PER LOW LEVEL RH PROGS THOUGH MOS DATA NOT TOO EXCITED
ABOUT IT. GIVEN DEGREE OF UPSTREAM COVERAGE SWINGING THROUGH
MN/DAKOTAS...PRETTY HARD TO IGNORE THIS POSSIBILITY.

&&

.MARINE...EXPECT CURRENT SMALL CRAFT ENDING TIME TO BE OK AS BAGGIER
GRADIENT APPROACHES WITH TROUGH/COLD FRONT. NORTHWEST WINDS LIKELY
TO THEN PICK UP AS COLD ADVECTION INCREASES WITH TIGHTER GRADIENT
EVOLVING A BIT LATER TONIGHT. SMALL CRAFT CONDITIONS WOULD THEN
OCCUR FOR MUCH OF WEDNESDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/WEDNESDAY AND AVIATION/MARINE...COLLAR
WEDNESDAY NIGHT THROUGH TUESDAY...DAVIS
Hazardous weather outlook, Oct 9, 3:30 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT TUE OCT 9 2012

WIZ046-047-051-052-056>060-062>072-100900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
330 PM CDT TUE OCT 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT AS
STRONG LOW PRESSURE TRACKS FROM THE CENTRAL PLAINS TO WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-100900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CDT TUE OCT 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 7 PM DUE TO BRISK
SOUTHWEST WINDS. THE WINDS WILL DIMINISH A LITTLE AND TURN WEST...AS
A COLD FRONT SWEEPS THROUGH BY EARLY EVENING.

SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN TONIGHT WITH INCREASING
WEST TO NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED WEDNESDAY MORNING...DUE TO
BRISK WEST TO NORTHWEST WINDS.

ANOTHER ROUND OF BREEZY SOUTHWEST WINDS MAY OCCUR LATE WEDNESDAY
NIGHT AND THURSDAY AS LOW PRESSURE MOVES EAST ACROSS THE NORTHERN
GREAT LAKES.

SMALL CRAFT ADVISORIES MAY BE NEEDED SATURDAY AND SUNDAY AS STRONG
LOW PRESSURE MOVES ACROSS WISCONSIN.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 9:50 PM CDTSmall Craft AdvisoryMKX51 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.